Alert archive / New York / Small Craft Advisories in 2019

Small Craft Advisory 113, NWS Buffalo, NY

December 27, 2019

NWS Buffalo, NY issued this small craft advisory at Dec 27, 2019, 9:44 AM EST. It took effect at Dec 27, 2019, 4:00 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2019, 9:44 AM EST (14:44 UTC)
In effect from
Dec 27, 2019, 4:00 PM EST
Expired
Dec 28, 2019, 1:00 PM EST
In force
21 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

357 
WHUS71 KBUF 271444
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
944 AM EST Fri Dec 27 2019

LOZ042-272245-
/O.NEW.KBUF.SC.Y.0113.191227T2100Z-191228T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
944 AM EST Fri Dec 27 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
7 AM EST SATURDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. 
 
* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...From 4 PM this afternoon to 7 AM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-272245-
/O.NEW.KBUF.SC.Y.0113.191227T2100Z-191228T1500Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
944 AM EST Fri Dec 27 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM EST SATURDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...From 4 PM this afternoon to 10 AM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-272245-
/O.NEW.KBUF.SC.Y.0113.191227T2100Z-191228T1800Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
944 AM EST Fri Dec 27 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 PM EST SATURDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.  

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...From 4 PM this afternoon to 1 PM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
880 
WHUS71 KBUF 272237
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
537 PM EST Fri Dec 27 2019

LOZ042-280645-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-191228T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
537 PM EST Fri Dec 27 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from the Niagara 
  River to Hamlin Beach.

* WHEN...Through 7 AM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ043-280645-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-191228T1500Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
537 PM EST Fri Dec 27 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Through 10 AM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-280645-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-191228T1800Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
537 PM EST Fri Dec 27 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
SATURDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Through 1 PM EST Saturday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
973 
WHUS71 KBUF 280626
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
126 AM EST Sat Dec 28 2019

LOZ042-280730-
/O.CAN.KBUF.SC.Y.0113.000000T0000Z-191228T1200Z/
Lake Ontario nearshore waters from the Niagara River to Hamlin
Beach-
126 AM EST Sat Dec 28 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

LOZ043-281430-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-191228T1500Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
126 AM EST Sat Dec 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-281430-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-191228T1800Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
126 AM EST Sat Dec 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
848 
WHUS71 KBUF 280856
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
356 AM EST Sat Dec 28 2019

LOZ043-281500-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-191228T1500Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
356 AM EST Sat Dec 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-281700-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-191228T1800Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
356 AM EST Sat Dec 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JJR/RSH
564 
WHUS71 KBUF 281151
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
651 AM EST Sat Dec 28 2019

LOZ043-281500-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-191228T1500Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
651 AM EST Sat Dec 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to Sodus Bay.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LOZ044-045-281800-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-191228T1800Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
651 AM EST Sat Dec 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...West winds 15 to 20 knots and waves 3 to 6 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
875 
WHUS71 KBUF 281452
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
952 AM EST Sat Dec 28 2019

LOZ043-281600-
/O.EXP.KBUF.SC.Y.0113.000000T0000Z-191228T1500Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
952 AM EST Sat Dec 28 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

$$

LOZ044-045-281800-
/O.CON.KBUF.SC.Y.0113.000000T0000Z-191228T1800Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
952 AM EST Sat Dec 28 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
767 
WHUS71 KBUF 281801
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
101 PM EST Sat Dec 28 2019

LOZ044-045-281915-
/O.EXP.KBUF.SC.Y.0113.000000T0000Z-191228T1800Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
101 PM EST Sat Dec 28 2019

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 6:48 AM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Dec 27, 6:48 AM EST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
648 AM EST Fri Dec 27 2019

.SYNOPSIS...
A cold front pushing through the region today will generate some
nuisance rain showers...but at least it will be quite mild with
the mercury averaging roughly 20 degrees above normal. High pressure
will then move over the forecast area tonight and Saturday to
provide fair dry weather through at least the first half of the
weekend. Widespread rain can be anticipated later Sunday and Sunday
night.

&&

.NEAR TERM /THROUGH SATURDAY/...
A large storm system in the vicinity of James Bay will push its
associated cold front through our forecast area during the first
half of today...and with the assistance of a 45 kt low level jet and
support from a 140kt jet aloft...there will be more than enough
forcing to generate some nuisance rain showers. The bulk of the
showers will come during the morning...then as the low level jet
pushes east and the mid level moisture is stripped away during the
midday and afternoon...the showers will quickly taper off. This is
not to say that we will rapidly clear out though...as a wealth of
low level moisture will keep some strato-cu over the region for much
of the day. Rainfall amounts today will range form less than a tenth
of an inch over the western counties to as much as a quarter inch
over the Eastern Lake Ontario region where the low level jet will
have a greater impact.

Otherwise...it will be quite mild today. Temperatures are already in
the mid 50s from the Lake Erie shoreline and the IAG Frontier to
Rochester...as 'balmy' late December air is streaming into the
region ahead of the approaching cold front. These temperatures will
be nearly steady during the first few daylight hours...then as the
front makes its way through the region...the mercury will gradually
settle back through the 40s during the course of the afternoon. For
the Finger Lakes and remainder of the Southern Tier...the mercury
will climb to between 50 and 55 for most areas by late morning.
Most sites east of Lake Ontario may not climb out of the 40s.

Fair weather will then return to the region for at LEAST the first
half of the weekend.

High pressure currently centered over Iowa will build across the
Lower Great Lakes tonight. While moisture under a lowering
subsidence inversion will be stubborn to clear out...fair weather
will be the rule. Temperatures will drop off to within a few degrees
of freezing...which is where most areas should be for daytime highs.
Needless to say this shows that only nominal cooling is anticipated
behind the passage of the cold front.

For Saturday...high pressure will cross our region and support at
least partly sunny skies. If you have outdoor work to be done...you
may want to do it Saturday as this will undoubtably be the nicer of
the two weekend days. Max temps will be in the low to mid 40s for
most areas...although readings will not exit the 30s across much of
Lewis county.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Saturday night the axis of the surface high that provided our region
with a fine late December day on Saturday will begrudgingly drift
from western to eastern New York State...while a large and
increasingly vertically stacked storm system over the Central Plains
slowly lumbers its way to the Upper Mississippi Valley. With the
surface high now looking to depart our area even more slowly than
before...it appears that this next slow-moving system will easily
remain far enough to our west to allow for a dry night areawide...
albeit with a gradual west-east increase in high clouds. Owing to
the prolonged presence of the surface ridge...nighttime lows also
now look to be a bit colder...with these likely to range from the
lower to mid 20s across the North Country to the upper 20s and lower
30s elsewhere.

Sunday and Sunday night the vertically stacked system over the Upper
Mississippi Valley will meander its way to the Upper Great Lakes...
with an attendant warm frontal boundary becoming established across
western New York during Sunday...then occluding with time as we push
through Sunday night. Out ahead of this system...a strengthening
south-southwesterly flow will advect deep GOMEX-based moisture into
our region...with this moisture being lifted by the frontal zone...
the general warm air advection pattern aloft...and the broadly
diffluent flow regime at the upper levels. All of this will result
in a widespread soaking rainfall developing during Sunday/Sunday
evening and then continuing through the remainder of Sunday night...
though this should arrive a little more slowly than previously
indicated given the persistent trend toward a more delayed arrival
of this system...which makes sense given its vertically stacked (and
inherently slow-moving) nature. With this in mind...have again
slowed down the arrival of the steadier precipitation a bit from
continuity.

As previously mentioned...one concern during this time frame will be
the potential for some mixed precipitation across the Saint Lawrence
Valley and adjoining portions of the North Country late Sunday and
Sunday night. With the surface frontal boundary remaining displaced
well to the south across western New York...this particular region
will be subject to a colder and drier easterly to northeasterly low
level flow right through Sunday night. In tandem with evaporational
cooling at the onset of the steadier precipitation...this may allow
for the development of a shallow surface-based layer of subfreezing
air...which in turn could allow for a period of freezing rain and/or
sleet...and possible ice accumulations of a tenth of an inch or two
between late Sunday and Sunday night. With this in mind...will place
a mention of this within the HWO to cover this potential.
Elsewhere...thermal profiles should remain warm enough to support
just plain rain.

With respect to temperatures...the influx of warmer air into our
region should result in well above normal temperatures along and to
the south of the surface front...with areas south of Lake Ontario
seeing highs in the mid 40s to the lower 50s Sunday...and lows in
the lower 40s Sunday night. North of the boundary readings will grow
colder with increasing northward extent...with the Saint Lawrence
Valley and northern portions of the North Country likely seeing
highs confined to the mid and upper 30s on Sunday...and lows in
these areas then dipping into the upper 20s and lower 30s Sunday
night.

On Monday the vertically stacked low will continue to slowly meander
its way across the Upper Great Lakes...while pushing its occluding
frontal boundary further northeastward into our region. While it now
appears that the slower overall progression of the system will
unfortunately result in fairly high probabilities for rain lingering
through most if not all of Monday...the good news is that the
northward push of the frontal zone will result in winds across the
North Country and Saint Lawrence Valley veering to southeasterly...
which in turn should help to scour out any subfreezing air near the
surface...thereby bringing an end to any mixed precipitation.
Otherwise high temperatures will again be notably above average...
with this especially the case across western New York...where
readings should climb into the lower half of the 50s to the south
of the surface occlusion. North of this...readings will be cooler
east of Lake Ontario...but should still make it into the lower to
mid 40s.

As for total basin average rainfall amounts from Sunday through
Monday...these still appear to be on the order of a half inch to an
inch...which area waterways should be able to handle without issue
given both the long-duration nature of the event and the lack of a
significant snowpack.

&&

.LONG TERM /MONDAY NIGHT THROUGH THURSDAY/...
Moving on into the longer term portion of the forecast...in general
the vertically stacked low will eject into eastern Canada through
the middle of next week while advecting progressively colder air
across our region...though the medium range guidance suite still
exhibits notable differences on exactly how quickly the system
ejects and how quickly/how cold we get aloft. As has been the case
the past few days...the GFS remains faster and colder with all this
compared to the GEM and especially the ECMWF...though at the same
time has also trended more toward the latter two solutions...which
remain favored given the tendency for vertically stacked lows to
move rather slowly.

Looking a little more closely at the forecast details...in general
the persistent cyclonic flow of progressively colder air will
maintain a general chance for some (mainly scattered) rain and snow
showers across our region Monday night and Tuesday...with upsloping
and contributions of lake moisture potentially helping to enhance
this activity a bit downwind of the lakes. This said...any such
enhancement that occurs will *not* be true lake effect...as
consensus 850 mb temperatures look to remain too warm for this
right through Tuesday.

Between Tuesday night and Wednesday 850 mb temps could reach
sufficiently cold enough levels aloft (currently around -10C...based
on current lake surface temps of ~3C) to support a weak lake
response downwind of the lakes...though the guidance still exhibits
considerable differences on exactly when this will happen...and is
also all over the place with respect to the orientation of the low
level flow. Given the resultant uncertainty in timing and wind
direction...have only indicated some broad areas of lower-mid chance
range PoPs downwind of the lakes...with lowering chances for precip
found elsewhere given the slowly diminishing cyclonic flow across
our region. By later Wednesday...whatever lake response there is
should be diminishing as surface-based ridging and drier air builds
into our region...and warm air advection develops aloft. However you
slice it...at this point it appears that whatever lake effect that
develops will likely be too weak and short-lived to be of much
significance.

After that...relatively dry weather should prevail through most if
not all of the rest of the period...especially if the 00z guidance
trend toward a drier solution on Thursday continues to hold. As for
temperatures...these will dip back to the mid to upper 30s through
midweek...before starting to recover some on Thursday. Even though
such readings will be notably cooler than those experienced in the
days leading up to this period...these will still be a bit above
average for the end of December/beginning of January.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
MVFR cigs will be found across the region this morning...as a cold
front will gradually push through the Lower Great Lakes. Cigs
will likely lower to IFR level across the Southern Tier...and
possibly for a few hours over the IAG Frontier. The lowering strato-
cu will be accompanied by some rain showers...especially east of
Lake Ontario. While the bulk of the showers should end by 18z...
MVFR cig are likely to persist across the region into tonight.

High pressure will slowly make its way across the region
tonight and Saturday. While this will promote fair dry weather...
low level moisture will be stubborn to clear out so that MVFR
cigs could persist in some areas into Saturday morning.

Speaking of winds...the only other issue will be the minimal risk
for low level wind shear through the midday hours today. Winds of 35
to 40 knots at 2k ft will be in place during this time...but sfc
winds of 10 knots should be enough to negate any significant threat.

Outlook...

Saturday...Mainly VFR.
Sunday...MVFR to IFR in rain. LLWS possible.
Monday...MVFR in rain changing to evening snow showers.
Tuesday...MVFR/IFR in rain and snow showers.

&&

.MARINE...
Moderate southerlies will be found across the Lower Great Lakes this
morning...but as we progress through the midday into the
afternoon...winds in the wake of a cold front will freshen and
become more westerly. While this will lead to choppier conditions
by late afternoon...conditions should remain just below SCA levels.

Fresh westerlies on lake Ontario tonight should then support waves
that will be worthy of a SCA. This will especially be the case from
Sodus Bay to Mexico Bay. Such headlines will likely be issued in a
later forecast package. Meanwhile somewhat weaker winds will be
found on Lake Erie.

High pressure will move across the region on Saturday. This will
lend to light winds and negligible waves throughout the Lower Great
Lakes through at least Saturday night.

Conditions will deteriorate during the second half of the weekend...
as an occlusion pushing through the region will lead to a period of
rain along with easterly winds on Lake Ontario that could freshen to
headline worthy levels.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, Dec 27, 3:52 AM EST, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
352 AM EST Fri Dec 27 2019

NYZ001>006-010>014-019>021-085-281000-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie-
Genesee-Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-
Southern Erie-
352 AM EST Fri Dec 27 2019

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-281000-
Jefferson-Lewis-
352 AM EST Fri Dec 27 2019

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

An approaching storm system will spread rain into the area late
Sunday and Sunday night. Depending on surface temperatures, some of
this may begin as a period of freezing rain late Sunday and Sunday
night, which could lead to some icing on untreated surfaces.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-281000-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
352 AM EST Fri Dec 27 2019

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JJR

Nearby

Small Craft Advisories in New York, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.